Alert archive / Kansas / Red Flag Warnings in 2023

Red Flag Warning 4, NWS Goodland, KS

March 29, 2023Cheyenne County, Kit Carson County, Colorado; 8 counties in Kansas

NWS Goodland, KS issued this red flag warning at Mar 29, 2023, 2:12 AM MDT for Cheyenne County, Kit Carson County, Colorado; 8 counties in Kansas. It took effect at Mar 30, 2023, 12:00 PM MDT. It was in force for 10 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 29, 2023, 2:12 AM MDT (08:12 UTC)
In effect from
Mar 30, 2023, 12:00 PM MDT
Expired
Mar 30, 2023, 10:00 PM MDT
In force
10 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 2:38 PM MDTNON-TSTM WND GST 50Leoti, KSMESONET STATION FW1490 LEOTI.
Mar 30, 3:30 PM MDTNON-TSTM WND GST 441 S Tribune, KS5 SM VISIBILITY DUE TO BLOWING DUST.
Mar 30, 3:30 PM MDTNON-TSTM WND GST 511 S Tribune, KSCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 1 S TRIBUNE. 5 SM VISIBILITY DUE TO BLOWING DUST.
Mar 30, 3:41 PM MDTNON-TSTM WND GST 539 Wsw Winona, KSMESONET STATION UP840 9.0 W WINONA (UPR).
Mar 30, 4:32 PM MDTNON-TSTM WND GST 566 Nnw Gove, KS
Mar 30, 4:35 PM MDTNON-TSTM WND GST 453 Se Oakley, KSAWOS STATION KOEL 2 ESE OAKLEY. 5 SM VISIBILITY DUE TO BLOWING DUST.
Mar 30, 4:42 PM MDTNON-TSTM WND GST 50Campus, KS
Mar 30, 5:35 PM MDTNON-TSTM WND GST 413 N Colby, KSAWOS STATION KCBK 2 N COLBY. 5 SM VISIBILITY DUE TO BLOWING DUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2023-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2023-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2389 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WWUS83 KGLD 290812
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
212 AM MDT Wed Mar 29 2023

COZ254-KSZ027-028-041-042-292100-
/O.UPG.KGLD.FW.A.0003.230330T1800Z-230331T0100Z/
/O.NEW.KGLD.FW.W.0004.230330T1800Z-230331T0200Z/
Cheyenne-Wallace-Logan-Greeley-Wichita-
212 AM MDT Wed Mar 29 2023 /312 AM CDT Wed Mar 29 2023/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 8 PM
MDT /9 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 027, 028, 041, 042, AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon MDT /1 PM CDT/ to 8 PM MDT /9 PM CDT/ Thursday. The
Fire Weather Watch is no longer in effect.

* Affected Area...In Colorado, Fire Weather Zone 254 Cheyenne. 
  In Kansas, Fire Weather Zone 027 Wallace, Fire Weather Zone 
  028 Logan, Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita.

* Winds...Southwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior
  and spread rapidly. Outdoor burning is not advised. Blowing dust
  is also possible. Should this occur, first responders may have
  delayed response times to any fires due to limited visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
5 follow-up statements
516 
WWUS83 KGLD 292003
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
203 PM MDT Wed Mar 29 2023

COZ254-KSZ027-028-041-042-300800-
/O.CON.KGLD.FW.W.0004.230330T1800Z-230331T0200Z/
Cheyenne-Wallace-Logan-Greeley-Wichita-
203 PM MDT Wed Mar 29 2023 /303 PM CDT Wed Mar 29 2023/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
8 PM MDT /9 PM CDT/ THURSDAY FOR FIRE WEATHER ZONES 027, 028, 
041, 042, AND 254...

* Affected Area...In Colorado, Fire Weather Zone 254 Cheyenne. 
  In Kansas, Fire Weather Zone 027 Wallace, Fire Weather Zone 
  028 Logan, Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita.

* Winds...Southwest 20 to 30 mph with gusts up to 55 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take notice of any local burn bans.

Avoid burning or creating sparks if possible.

Secure loose chains on vehicles.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
986 
WWUS83 KGLD 300400
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1000 PM MDT Wed Mar 29 2023


COZ254-KSZ027-028-041-042-301200-
/O.CON.KGLD.FW.W.0004.230330T1800Z-230331T0200Z/
Cheyenne-Wallace-Logan-Greeley-Wichita-
1000 PM MDT Wed Mar 29 2023 /1100 PM CDT Wed Mar 29 2023/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
8 PM MDT /9 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 027, 028, 041, 042, AND 254...

* Affected Area...In Colorado, Fire Weather Zone 254 Cheyenne. 
  In Kansas, Fire Weather Zone 027 Wallace, Fire Weather Zone 
  028 Logan, Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Any fires that start will have extreme fire behavior
  and spread rapidly. Outdoor burning is not advised. Blowing dust
  is also possible. Should this occur, first responders may have
  delayed response times to any fires due to limited visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take notice of any local burn bans.

Avoid burning or creating sparks if possible.

Secure loose chains on vehicles.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
746 
WWUS83 KGLD 300728
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
128 AM MDT Thu Mar 30 2023

...Critical To Dangerous Fire Weather Conditions This 
Afternoon...

.Confidence continues to increase in very dry air and gusty to
strong winds to encompass portions of the Tri-State area this
afternoon. As a result the Red Flag Warning has been extended to
the north to include Kit Carson, Sherman, Thomas and Sheridan
counties. Blowing dust is also possible across the Red Flag
Warning area, Should this occur, first responders may have
delayed response times to any fires due to limited visibility. 

COZ253-KSZ013>015-029-310200-
/O.EXA.KGLD.FW.W.0004.230330T1800Z-230331T0200Z/
Kit Carson-Sherman-Thomas-Sheridan-Gove-
128 AM MDT Thu Mar 30 2023 /228 AM CDT Thu Mar 30 2023/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 013, 014, 015, 029, AND 253...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity values, which is in 
effect from noon MDT /1 PM CDT/ today to 8 PM MDT /9 PM CDT/ this 
evening.

* Affected Area...In Colorado, Fire Weather Zone 253 Kit Carson. 
  In Kansas, Fire Weather Zone 013 Sherman, Fire Weather Zone 
  014 Thomas, Fire Weather Zone 015 Sheridan and Fire Weather 
  Zone 029 Gove.

* Winds...Southwest 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...Around 7%.

* Temperatures...In the mid 70s.

* Impacts...Any fires that start will have extreme fire behavior
  and spread rapidly. Outdoor burning is not advised. Blowing dust
  is also possible. Should this occur, first responders may have
  delayed response times to any fires due to limited visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take notice of any local burn bans.

Avoid burning or creating sparks if possible.

Secure loose chains on vehicles.

&&

$$

COZ254-KSZ027-028-041-042-310200-
/O.CON.KGLD.FW.W.0004.230330T1800Z-230331T0200Z/
Cheyenne-Wallace-Logan-Greeley-Wichita-
128 AM MDT Thu Mar 30 2023 /228 AM CDT Thu Mar 30 2023/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/
TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY.

* Affected Area...In Colorado, Fire Weather Zone 254 Cheyenne. 
  In Kansas, Fire Weather Zone 027 Wallace, Fire Weather Zone 
  028 Logan, Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita.

* Winds...Southwest 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take notice of any local burn bans.

Avoid burning or creating sparks if possible.

Secure loose chains on vehicles.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
992 
WWUS83 KGLD 310158
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
758 PM MDT Thu Mar 30 2023

COZ253-254-KSZ013>015-028-029-310300-
/O.CAN.KGLD.FW.W.0004.000000T0000Z-230331T0200Z/
Kit Carson-Cheyenne-Sherman-Thomas-Sheridan-Logan-Gove-
758 PM MDT Thu Mar 30 2023 /858 PM CDT Thu Mar 30 2023/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 013, 014, 015, 028, 029, 253, AND
254...

The National Weather Service in Goodland has cancelled the Red
Flag Warning.

Critical fire weather conditions are no longer expected.
Therefore, the Red Flag Warning has been allowed to expire on
time. 

$$

KSZ027-041-042-310400-
/O.EXT.KGLD.FW.W.0004.000000T0000Z-230331T0400Z/
Wallace-Greeley-Wichita-
758 PM MDT Thu Mar 30 2023 /858 PM CDT Thu Mar 30 2023/

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT /11 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 027, 041, AND 042...

* Affected Area...In Kansas, Fire Weather Zone 027 Wallace, Fire 
  Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita.

* Winds...Southwest 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take notice of any local burn bans.

Avoid burning or creating sparks if possible.

Secure loose chains on vehicles.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
273 
WWUS83 KGLD 310405
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1005 PM MDT Thu Mar 30 2023

...Critical fire weather conditions are expected Friday afternoon
through early evening...

.The combination of northwest winds gusting up to 45 mph and
relative humidity readings falling below 15 percent will create
Critical fire weather conditions in the Red Flag Warning area. 

KSZ041-042-311200-
/O.EXP.KGLD.FW.W.0004.000000T0000Z-230331T0400Z/
/O.NEW.KGLD.FW.W.0005.230331T1800Z-230401T0100Z/
Greeley-Wichita-
1005 PM MDT Thu Mar 30 2023 /1105 PM CDT Thu Mar 30 2023/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 7 PM
MDT /8 PM CDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 041 AND 042... 
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 041 AND 042...


The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect 
from noon MDT /1 PM CDT/ to 7 PM MDT /8 PM CDT/ Friday.

* Affected Area...In Kansas, Fire Weather Zone 041 Greeley and 
  Fire Weather Zone 042 Wichita.

* Timing...Noon MDT (1 PM CDT) through 7 PM MDT (8 PM CDT) Friday. 

* Winds...Northwest 25 to 35 mph with gusts up to 45 mph.

* Relative Humidity...As low as 13 percent.

* Temperatures...Around 60.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ027-310515-
/O.EXP.KGLD.FW.W.0004.000000T0000Z-230331T0400Z/
Wallace-
1005 PM MDT Thu Mar 30 2023

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 027...

Critical fire weather conditions may last another hour or so
before relative humidity increases above warning criteria. 

$$

COZ254-311200-
/O.NEW.KGLD.FW.W.0005.230331T1800Z-230401T0100Z/
Cheyenne-
1005 PM MDT Thu Mar 30 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect 
from noon to 7 PM MDT Friday.

* Affected Area...In Colorado, Fire Weather Zone 254 Cheyenne.

* Timing...Noon MDT through 7 PM MDT Friday. 

* Winds...Northwest 30 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...In the mid 50s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 28, 9:45 PM MDT, 4 hours 27 minutes earlier.

Area forecast discussion, Mar 28, 9:45 PM MDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
945 PM MDT Tue Mar 28 2023

.SHORT TERM...(This evening through Wednesday)
Issued at 213 PM MDT Tue Mar 28 2023

For the short term period, main focus is on Thursday with the
potential for dust, wind and fire concerns. Otherwise, the
remainder of today and tomorrow will keep below average
temperatures and generally calm conditions.

For tonight, a few clouds will move through but temperatures will
generally cool into the 20's as a cold front moves through the
area. With it, winds will shift from out of the south to out of
the north. However, with the surface low that developed along the
Front Range today, the front will not be too strong so winds will
remain fairly average in speed.

With the advancement of the front and the development of the Front
Range surface low, tomorrow will see the area split between two
sets of conditions. Generally along and north of I-70 will see a
mix of clouds and sun with temperatures warming only into the 30's
and 40's. The rest of the area, generally south of I-70, will see
mainly sunny skies and temperatures warming into the 50's and even
the 60's. Otherwise conditions will be fairly benign with the
upper ridge over the area diffusing as the next upper trough from
the west advances.

Thursday then has the potential to be an impactful day for part of
the area as the upper trough advances and a surface low develops
and deepens just west of the area. Locales east and south of the
surface low will see well above normal temperatures in the 70's
with a few 80's possible. With a well mixed layer and strong flow
aloft ahead of the trough, winds may also be strong with gusts of
40 to 60 mph possible. Current forecasts suggest this will mainly
be confined to US 40 and south, but could also see strong gusts
further east all the way to Hill City and Norton. Counties along
and south of I-70 are also forecasted to have the driest air in
place for the area. Combined with the well above average
temperatures, this may lead to critical fire weather conditions.
The Fire Weather Watch currently remains active for the counties
that have the highest chance for critical conditions as there is
some uncertainty as to how far north the warmer temperatures and
drier conditions will go. Finally, local research suggests that
blowing dust may develop just south of the area and move into the
areas. The main locales affected would be from Cheyenne Wells to
Colby to Hoxie and south based on current guidance. However, with
such a steep well mixed mixing layer, blowing dust may occur but
with visibilities that are not too hazardous. Visibilities may
only drop to 3sm as the steep mixing mixes out the dust and
doesn't confine it to the near surface layer. This could still
cause problems for anyone with health sensitivities. Will need to
monitor as the surface low timing will play a key role in which
areas experience the worst of the winds, dust and fire conditions.

Thursday night, winds may weaken slightly as the low moves through
before strengthening again as the surface gradient tightens.
Depending on how much moisture the low can wrap from further east,
some light rain/snow could be possible later in the night.
Otherwise, temperatures will likely drop down into the 20's and
30's as colder air begins advecting into the area.

.LONG TERM...(Friday through Tuesday)
Issued at 140 PM MDT Tue Mar 28 2023

Upper low will be pulling away on Friday with a chance for light
wraparound precipitation, in the form of rain and snow in the
morning, then rain the afternoon. QPF is light so no real impacts.
It will also be windy, although still some model differences on
how windy. GFS is stronger with the upper low and hence the
surface reflection, and it suggests northwest winds gusting 40-50
mph, strongest in northeast part of the area (McCook and Norton).
However, the ECMWF is weaker with the system both aloft and at the
surface, with northwest winds gusting 35-40 mph. In addition to
the wind, 0-2km lapse rates are also favorable for blowing dust
Friday afternoon, assuming there is no snow cover or lingering
effects from morning precipitation. As a result, confidence is
rather low in blowing dust on Friday at this time despite the
windy conditions. Humidity will be higher due to cooler
temperatures so no fire weather concerns. High temperatures will
be in the 40s and 50s and lows Friday night in the 20s with
clearing skies and diminishing winds.

Over the weekend, weak upper ridging and zonal flow will prevail.
This will result in dry conditions and mild temperatures. Highs on
Saturday will be in the 60s and highs on Sunday in the 60s and
70s. Both days will see afternoon relative humidity drop below 20%
south of Interstate 70 in Kansas and Colorado. Wind gusts
currently forecast to be 20-25 mph on Saturday and around 20 mph
on Sunday. At this time appears that elevated fire weather
conditions are favored over critical, though wind speeds will need
to be monitored as we get closer to the weekend, as any increase
could push it into critical.

Early next week, another trough digs into the western CONUS.
Models in rather poor agreement with the strength, track and
timing of that system. GFS wants to dig a deep, strong system
into the Four Corners and eject it across the central Rockies and
adjacent plains with wind and snow on Tuesday. The ECMWF shows a
weaker system that quickly moves out of the Rockies Monday night
and just brushes the area with light snow chances as it moves
through Nebraska. So, impacts not really showing up in the blended
forecast at this time as far as precipitation chances are
concerned. Ahead of the system on Monday, there will be another
chance for elevated or critical fire weather depending on wind
speeds, again south of the Interstate, but by Tuesday should see
enough increase in the humidity with the cooler temperatures to
finally end fire weather concerns. Highs on Monday will be in the
60s and 70s and highs on Tuesday in the 50s and 60s, discounting
the GFS solution for now which would be colder.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 945 PM MDT Tue Mar 28 2023

KGLD...VFR conditions are expected through the period. A south
wind up to 15kts at taf issuance will continue for another few
hours before decreasing and veering to the northwest by 12z
Wednesday. North winds around 10kts at 12z will veer to the
northeast then east through the day at speeds around 12kts with
some higher gusts. After 00z, an east wind up to 11kts is
forecast. It appears from the latest guidance that the threat for
sub VFR conditions due to stratus has dissipated at this time.

KMCK...VFR conditions are expected from taf issuance through 13z.
A light and variable wind at taf issuance will continue through
10z before establishing a northeasterly component at speeds up to
13kts with some higher gusts. From 14z-17z, sub VFR cigs due to
stratus moving through from north to south are expected. Winds
from the northeast around 13kts with some higher gusts. After 18z,
VFR conditions return. Northeast winds gusting to 20kts are
expected through 22z, falling below 12kts from the east through
the rest of the taf period.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Thursday afternoon through Thursday
     evening for KSZ027-028-041-042.

CO...Fire Weather Watch from Thursday afternoon through Thursday
     evening for COZ254.

NE...NONE.
&&

SHORT TERM...KAK
LONG TERM...024
AVIATION...99
Hazardous weather outlook, Mar 28, 5:05 PM MDT, 9 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
505 PM MDT Tue Mar 28 2023

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-292230-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
505 PM MDT Tue Mar 28 2023 /605 PM CDT Tue Mar 28 2023/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY...

A Fire Weather Watch is in effect Thursday afternoon and early
evening for Cheyenne county in Colorado, Wallace, Wichita, Greeley
and Logan counties in Kansas. Dangerous fire weather conditions are
possible with strong southwesterly winds gusting to 35 to 45 mph, and
humidity near 10 percent. Outdoor burning is highly discouraged.

Blowing dust will produce reduced visibilities and poor air quality
for those generally east of a line from Kit Carson, Colorado to
Goodland, Oberlin and Norton, Kansas Thursday afternoon.

Elevated to Near Critical fire weather conditions are forecast for areas
along and south of the Interstate Saturday and Sunday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Kansas, 2023Red Flag Warnings in Colorado, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.